Mississippi, 2007Drought in Mississippi, September 1 to 30, 2007
September 1 to 30, 2007 · NWS MEG · 17 events in 17 counties and zones
Much needed rainfall helped the drought relax from exceptional(D4) to severe (D2) over Northeast Mississippi. However, over extreme North Mississippi, the drought remained severe(D2) to extreme(D3) during the month of September due to below normal rainfall.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much needed rainfall helped the drought relax from exceptional(D4) to severe (D2) over Northeast Mississippi. However, over extreme North Mississippi, the drought remained severe(D2) to extreme(D3) during the month of September due to below normal rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 10:27 PM CST, 33 minutes earlier.
Area forecast discussion, Sep 1, 10:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SAT SEP 1 2007
.DISCUSSION...
A FINAL FORECAST UPDATE HAS BEEN ISSUED TO REMOVE POPS AND ADD IN
PATCHY FOG TO AREAS ALONG AND EAST OF THE INVERTED SURFACE TROUGH
WHERE DEWPOINTS ARE HOVERING NEAR 70 DEGREES AND RAIN HAS FALLEN.
UPDATES ALREADY SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 94 72 94 / 10 10 10 10
MKL 64 92 63 91 / 10 10 10 10
JBR 64 93 64 95 / 0 10 10 10
TUP 67 91 69 92 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
JLH
Hazardous weather outlook, Sep 1, 7:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SAT SEP 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
818 PM CDT SAT SEP 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JLH
Drought, Alcorn
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Alcorn forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Benton
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.817, -89.188 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Chickasaw
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Chickasaw forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, De Soto
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- De Soto forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.875, -89.992 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Itawamba
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Itawamba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Lafayette
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.357, -89.485 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Lee
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Marshall
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.762, -89.503 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Monroe
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Panola
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.364, -89.951 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Pontotoc
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.225, -89.037 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Prentiss
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Prentiss forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.618, -88.520 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Tate
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Tate forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.650, -89.945 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Tippah
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Tippah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.768, -88.909 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Tishomingo
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Tishomingo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Tunica
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Tunica forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.652, -90.375 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
Drought, Union
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Union forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.491, -89.004 (the zone’s center; the record gives no point)
An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58410, 58412, 58413, 58414, 58415, 58416, 58417, 58418, 58419, 58420, 58421, 58422, 58424, 58425, 58426, 58427, 58428.